... feedback. I am suffering from a dark depression, due to both mid life crisis plus lack of purpose in career etc. I was originally put on Lexapro - zombied me ... then Valdoxin ... did great for my sleep yet backed off on the depression assistance ... and now Zoloft ... was good for the first two weeks of overlap with the Valdoxin taper (although Valdoxin does not need much taper) and just the last few days my anxiety has been through the roof. I must say though that a week earlier I had two or three moments of what I call"clarity" - where I just felt at peace and my old self again ... for half a day or so each time. So I am hoping it's a result of the Zoloft. For those of you who have stuck with Zoloft, should I just battle on and trust that this spike in anxiety will pass ?. I would have expected such spikes early, however being at the end of week 3 it worries me. I desperately want this one to work. I have some major life decisions looming and I gotta get to a state of clarity. I really appreciate the feedback all. Many thanks
If you just give it a few more weeks you may experience more and more of the clarity you've felt. Most antidepressants, as you probably know, take around four to five weeks to really work. IF after four to five weeks you find no relief, perhaps you should ask your doctor about the older med you were on, see if a smallish amount can be safely added to Zoloft? Just an idea, since you felt a bit better while on both, adding a bit of Valdoxin.
I do know that Zoloft affects the dopamine center of the brain and some people don't tolerate it well, but others love this medication. IF it doesn't work, would you consider trying one of the older tricyclic meds? Like Pamelor or Tofranil? They are both SNRI's and affect not only serotonin, but norepinephrine centers of the brain. They control panic and anxiety relatively well, yet, doctors are so quick to write prescriptions for the new antidepressants. Some people feel there are less side effects with the newer meds, but I think (just my opinion and I'm not a doc nor a nurse) that the new and old alike have similar side effects.
I hope you begin feeling better very soon,
As other have stated ssris's take up to 4-5 weeks to reach thereputic level..but u r saying you started feeling well and then get a severe but of anxiety... well I just am going to tell u what happened with me for I don't no if this happens with all the ssri u take or not..every ssri or snri's I have taken through me into that state of being they told me I get akathisia from them look the definition up if u don't already no what it is... I would have this uncontollable shaking inside sort of like severe anxiety and rls syndrome internal, no one could see it but I landed in the hospital every time I went onto one of these meds..so I guess my body just can't handle it and with me having panic/agoraphobia on top it was a double wammy for me..so they finally found an old med called luvox it is a ssri, but for some reason it doesn't give me the feeling that the others did it is an old med and it works quite well for me they originally approved for ocd, but then said it can be used for major dep disorder, social anxiety etc... look it up... I am not a doc so I don't no if u have what I have akathisia, but if this happens on all the ssri's u have been on there might be a good chance u do, but once again u would have to talk to your doc about that..hoping this helps...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jun 2013 • 4 answers
Posted 6 Sep 2014 • 3 answers
Zoloft - I've been doing really great on escitalopram 20mg for the past few years to keep my OCD and
Posted 12 May 2015 • 1 answer
Posted 9 Oct 2015 • 1 answer
Posted 18 Jan 2017 • 1 answer